Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

My son is pulling out his eyelashes!!!! Any suggestions of why hes doing this, or what to do????

My son is ADHD and is taking medication for it. He has been pulling out the eyleashes for a few weeks, but I thought he had stopped until I noticed last night all lashes are missing on one eye!!!!! I am so scared about it!!!!! HELP PLEASE!!

Answer Question
 
Anonymous

Asked by Anonymous at 2:23 PM on Apr. 9, 2009 in School-Age Kids (5-8)

Answers (11)
  • My sister does this. It is so weird. For her it is a nervous or stressed reaction. One eye isn't bad. She is often missing lashes on both eyes. And she is 23. It all started when she became allergic to a common chemical used in mascara. It would irritate her eyes and she would pull out her lashes without thinking about it. She switched mascaras but it turned it was to late.

    Hopefully he will just grow out of it.
    jcsscfam5

    Answer by jcsscfam5 at 2:28 PM on Apr. 9, 2009

  • I have a friend who does this. She said there is an actual name to it, unfortunately I forgot what it is. She pulls out her hair strands, eyebrows, & lashes one by one when she has anxiety.
    shannonH12

    Answer by shannonH12 at 2:35 PM on Apr. 9, 2009

  • I heard it could be an anxiety or bipolar problem. I could be wrong.. I would ask his pedi... Good luck!

    BEXi

    Answer by BEXi at 2:36 PM on Apr. 9, 2009

  • It's called trichtotillomania. It's a nervous condition. You can Google it to find out more info.
    Sitar21

    Answer by Sitar21 at 2:36 PM on Apr. 9, 2009

  • It could be a sigh of trichotillomania. A disorder that makes people pull out hair, whether on ther head or eyebrows or eyelashes.
    BradenIsMySon

    Answer by BradenIsMySon at 2:37 PM on Apr. 9, 2009

  • Trichotillomania.
    Anonymous

    Answer by Anonymous at 2:37 PM on Apr. 9, 2009

  • It could be OCD or Trichotillomania-or it could be just a phase. I would take him to a Dr. to be sure.
    glitter_bomb

    Answer by glitter_bomb at 7:47 PM on Apr. 9, 2009

  • Have his medication adjusted. If that's a nervous disorder then the medication isn't doing what it's supposed to do.
    lilbit022009

    Answer by lilbit022009 at 11:05 AM on Apr. 10, 2009

  • It is called trichotilomania. I have it. I only pull out the hair on my head, no where else. I have had to wear wigs, because almost all of my hair was missing. My hair grew back and now I am having patches on my scalp again (from hair loss). There is no medication to stop doing it. It is a habit that makes you "feel good." There are some ways to try and stop pulling, but I haven't been able to control it. I usually don't know when I am doing it. It may sound weird, but I really don't realize it. All you can do is maybe take your child to see a conselor or something to try and find ways to make the sensations go away and to find something else that he/ she can do with their hands. I am hoping to get some help soon to see if it works for me! Hope it helps!
    Cookie1124

    Answer by Cookie1124 at 12:03 PM on Apr. 10, 2009

  • I'd want to make sure that this isn't a side effect of his medication.
    maggiemom2000

    Answer by maggiemom2000 at 5:07 PM on Apr. 10, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN